Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 187, NWS State College, PA

August 9, 20125 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2012, 2:58 PM EDT for 5 counties in Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 2:58 PM EDT (18:58 UTC)
Expired
Aug 9, 2012, 4:00 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Huntingdon County, PA, Mifflin County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS51 KCTP 091858
SVRCTP
PAC009-013-061-087-111-092000-
/O.NEW.KCTP.SV.W.0187.120809T1858Z-120809T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MARKLESBURG TO NEW PARIS TO BERLIN TO MARKLEYSBURG...MOVING EAST AT
  15 MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  ENTRIKEN AND MOUNT DAVIS...
  ENTRIKEN...
  SHY BEAVER...
  TROUGH CREEK STATE PARK AND MEYERSDALE...
  RAYSTOWN DAM AND NEW ENTERPRISE...
  BUFFALO MILLS AND BEDFORD...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 116 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 17.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3971 7939 3973 7941 3982 7937 4010 7873
      4047 7819 4046 7766 4037 7775 4014 7809
      4016 7814 4009 7820 4006 7819 3987 7836
      3971 7871
TIME...MOT...LOC 1858Z 270DEG 13KT 4041 7816 4010 7860
          3991 7884 3974 7938

$$

FORECASTER: MARTIN
1 follow-up statement
209 
WWUS51 KCTP 091932
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT THU AUG 9 2012

PAC009-013-061-087-111-092000-
/O.CON.KCTP.SV.W.0187.000000T0000Z-120809T2000Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-MIFFLIN PA-SOMERSET PA-
332 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN SOMERSET...SOUTHWESTERN MIFFLIN...SOUTHERN HUNTINGDON...
SOUTHEASTERN BLAIR AND BEDFORD COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RAYSTOWN DAM TO CESSNA TO
BUFFALO MILLS TO ADDISON...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SAXTON AND BUFFALO MILLS...
  MILL CREEK...
  MAPLETON AND COALMONT...
  CASSVILLE AND HOPEWELL...
  MOUNT UNION AND BROAD TOP CITY...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 116 AND 161...I-99 BETWEEN
MILE MARKERS 0 AND 17.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3971 7939 3973 7941 3982 7937 4010 7873
      4047 7819 4046 7766 4037 7775 4014 7809
      4016 7814 4009 7820 4006 7819 3987 7836
      3971 7871
TIME...MOT...LOC 1932Z 270DEG 13KT 4041 7800 4010 7844
          3991 7868 3974 7922

$$

FORECASTER: MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:12 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 9, 1:12 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EDT THU AUG 9 2012

.SYNOPSIS...

WET AND STORMY WEATHER IS IN STORE FOR THE REGION THROUGH THE END
OF THE WORK WEEK AS A SLOW MOVING UPPER LEVEL TROUGH AMPLIFIES
OVER THE LOWER GREAT LAKES. GRADUAL IMPROVEMENT IS EXPECTED
THROUGH THE FIRST PART OF THE WEEKEND...WITH FAIR WEATHER LIKELY
RETURNING TO THE AREA ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

RADAR BECOMING ACTIVE NOW AS WE REACH CONVECTIVE TEMPS AND LOSE
OUR INHIBITION. THE REST OF THE DAY LOOKS ACTIVE WITH THE POTENTIAL
FOR A FEW LOCALLY SEVERE STORMS. SPC MESO PAGE SHOWS CAPES
EXCEEDING 2000J WITH IMPRESSIVE DOWNDRAFT CAPES OVER 1000J.

A VIGOROUS MID-UPPER LEVEL TROF WILL DIG SEWD FROM THE GR LAKES
AND AMPLIFY INTO THE UPPER OHIO VALLEY BY EARLY FRI. THIS WILL
RESULT IN INCREASING WARM MOIST ADVECTION FOR THE REST OF TODAY
INTO TONIGHT AND FRIDAY. IT WILL ALSO SUPPORT THE DEVELOPMENT OF A
SFC LOW THAT WILL HEAD TWD THE ST LAWRENCE RIVER...HELPING SWEEP
A COLD FRONT TWD WRN PA BY LATER TONIGHT.

IT ALL POINTS TO OCCASIONAL SHOWERS AND THUNDERSTORMS INTO THE
EVENING AND OVERNIGHT. WE MAY SEE A LULL OVER MUCH OF THE REGION
AFTER WE LOSE HEATING...BUT OHIO VALLEY ACTIVITY WILL CONTINUE TO
FEED EAST INTO THE REGION FORCING THE CONTINUED MENTION OF PRECIP
WELL INTO THE OVERNIGHT.

SHORT TERM GUIDANCE FOCUSES BEST CHANCE OF HEAVY RAIN MAINLY WEST
OF MY FCST AREA LATER TODAY AND TONIGHT...SO NO HEADLINES PLANNED
AT THIS TIME.

&&

.SHORT TERM /FRIDAY/...

AS THE UPPER OW CLOSES OFF OVER THE LOWER LAKES...EXPECT THE SFC
FRONT TO SLOW AS IT SLIDES INTO THE STATE. THIS WILL KEEP US
UNSETTLED AT THE VERY LEAST AS DEEP MOISTURE FEEDS NORTH OVER THE
REGION...AND EVEN SUGGESTS THE POTENTIAL FOR LOCALLY HEAVY RAINS
IN ANY CONVECTION THAT MANAGES TO DEVELOP AND TRAIN OVER
PREVIOUSLY HIT AREAS.

IN ADDITION...THE ANOMALOUS SLY LLJ WILL ASSURE HI PWATS AHEAD
OF THE ADVANCING COLD FRONT...PROMOTING WIDESPREAD SHOWERS AND
TSTMS. 65-70F DEWPOINTS IN THE WARM SECTOR AND DIABATIC WARMING
OUTSIDE OF CLOUDY AREAS WILL DESTABILIZE THE REGION. WHILE MID
LEVEL LAPSE RATES ARE EXPECTED TO BE WEAK...ADEQUATE VERTICAL
SHEAR AND MODERATE INSTABILITY WILL SUPPORT SVR THREAT WITH STORMS
EXPECTED TO INCREASE IN CVRG AHEAD OF THE COLD FRONT. THE STORMS
MAY BECOME MORE ORGANIZED/EVOLVE INTO LINES OR CLUSTERS...WITH THE
MAIN TSTM HAZARD BEING DMGG WINDS.

NEW SREF SHOWS AN INCREASE IN THE PROBABILITY OF 24-36 HOUR RAIN
TOTALS EXCEEDING ONE INCH. ALSO SHOWS MORE OF A 2+ INCH POTENTIAL
WHICH WAS ALMOST NON-EXISTENT IN THE PREVIOUS RUN. AS OF RIGHT NOW
THE AXIS OF BEST RAINFALL CHANCES ARE PAINTED PRETTY MUCH RIGHT
OVER CENTRAL PA.

MDLS ARE STILL SUGGESTING A SECONDARY FNTL WAVE OR WEAK TRIPLE PT
LOW MAY FORM OVR THE NRN MID-ATLC STATES IN RESPONSE TO HEIGHT
FALLS AND UPPER JET DYNAMICS ROTATING AROUND THE SRN PERIPHERY OF
THE DEEP LOW. THIS COULD ENHANCE LOW LEVEL SHEAR PROFILES OVR
SERN PA AND ALLOW FOR FURTHER STORM ORGANIZATION INTO BOWING LINE
SEGMENTS WITH EMBEDDED MESOS. THE SET-UP LOOKS SIMILAR TO A COLD
SEASON LOW-TOPPED SUPERCELL DAY. THE DY2 SLGT RISK WAS EXPANDED
WWD TO ENCOMPASS NEARLY ALL OF THE CWA AND THE CHANGE WILL BE
REFLECTED IN THE HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
BROAD CYC FLOW ALOFT WILL OVERSPREAD THE REGION SAT WHICH SHOULD
ALLOW FOR SCT SHOWER/ISOLD TSTM ACTIVITY. A DEFORMATION ZONE
SHOULD BRING WRAP-AROUND PCPN INTO THE NW MTNS ON THE BACKSIDE OF
THE DEPARTING SYS. FURTHER S/E...A DRY SLOT PUNCH ASSOCD WITH MID
LVL JET MAY ALLOW FOR LIMITED/MARGINAL INSTABILITY TO DEVELOP IN
SIG CLOUD BREAKS TO TRIGGER ISOLD TSTMS OVR THE LWR SUSQ VLY/ERN
PA. THIS ACTIVITY MAY BE IN THE WAKE OF THE MAIN SYNOPTIC FRONTAL
ZONE AND BE ASSOCD MORE WITH FORCING TIED TO THE UPPER LEVEL
TROUGH AXIS. THE D3 CONVECTIVE OUTLOOK JUST CLIPS THE FAR SE
ZONES. THE COLD FRONT MAY SLOW ITS EWD PROGRESS WHICH MAY RESULT
IN HIER POPS ACRS SE PA...AT LEAST EARLY SAT. PCPN SHOULD COME TO
AN END SAT NGT AS THE SYSTEM BEGINS TO ACCELERATE NWD INTO
CANADA.

AFTER A SHORT-LIVED FLATTENING OF THE WESTERLIES...MEDIUM RANGE
MODEL AND ENSEMBLE CONSENSUS IS FOR RENEWED TROUGHING ACROSS THE
NORTHEAST CONUS INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

ALL SITES ARE NOW VFR AFTER A BIT OF EARLY MORNING HAZE AND FOG.

REST OF THE DAY WILL FEATURE INCREASING CHANCES FOR PRECIPITATION
AS WE CONTINUE TO DESTABILIZE. SITES THAT COME UNDER THE INFLUENCE
OF DEVELOPING SHOWERS AND STORMS WILL SEE BRIEF PERIODS OF
MVFR/IFR...OTHERWISE MOST LOCATIONS SHOULD REMAIN VFR INTO TONIGHT.

AS LOW PRESSURE APPROACHES THE REGION TONIGHT AND
FRIDAY...SHOWERS/TSTMS WILL BECOME MORE WIDESPREAD WITH VSBY AND
CIG REDUCTIONS LIKELY AT ALL AIRFIELDS INTO FRIDAY EVE.

OUTLOOK...

FRI-SAT...RESTRICTIONS LIKELY IN TSRA/SHRA.

SUN-TUE...MAINLY VFR. ISOLD STORMS POSSIBLE TUES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 AM EDT THU AUG 9 2012

PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049-050-
052-056-063-100900-
MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
NORTHUMBERLAND-PERRY-CUMBERLAND-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ051-053-057-064-065-100900-
MONTOUR-COLUMBIA-DAUPHIN-ADAMS-YORK-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-100900-
WARREN-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ058-059-066-100900-
SCHUYLKILL-LEBANON-LANCASTER-
459 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.

A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON SATURDAY...BUT
THE PROBABILITY IS LOWER THAN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MS

In the hours before

Special weather statement, Aug 9, 2:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT THU AUG 9 2012

PAZ006-011-037-091900-
CAMERON PA-POTTER PA-TIOGA PA-
200 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHWESTERN TIOGA AND POTTER COUNTIES...

AT 153 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO 6 MILES NORTH OF GALETON TO EMPORIUM...MOVING EAST AT 30
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT WHARTON...GALETON...
KNOXVILLE...KEENEYVILLE...OLE BULL STATE PARK AND LEONARD HARRISON
STATE PARK.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.

LAT...LON 4194 7691 4154 7752 4154 7760 4151 7760
      4144 7832 4158 7821 4180 7777 4199 7800
      4200 7786 4201 7701

FORECASTER: LAMBERT
Special weather statement, Aug 9, 2:08 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT THU AUG 9 2012

PAZ066-091845-
LANCASTER PA-
208 PM EDT THU AUG 9 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LANCASTER
COUNTY...

AT 205 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TERRE
HILL TO CONOWINGO...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...DANGEROUS LIGHTNING WILL OCCUR WITH THESE STORMS.

THESE STORMS WILL AFFECT GAP AND CHURCHTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 282
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

LAT...LON 3976 7627 4028 7614 4028 7608 4015 7588
      4013 7587 4011 7593 4004 7593 3996 7599
      3987 7598 3985 7601 3983 7601 3977 7606
      3972 7610 3972 7624

FORECASTER: MARTIN
Special weather statement, Aug 9, 2:14 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU AUG 9 2012

PAZ026-034>036-091845-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
214 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BEDFORD...NORTHERN
FULTON...SOUTHWESTERN HUNTINGDON AND WEST CENTRAL FRANKLIN
COUNTIES...

AT 211 PM EDT...A STRONG THUNDERSTORM WAS NEAR EVERETT...MOVING EAST
AT 10 MPH.

VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM. RAIN WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LOCUST
GROVE...CRYSTAL SPRINGS AND BREEZEWOOD.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 185...I-70 BETWEEN
MILE MARKERS 147 AND 161.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4031 7797 3999 7781 3979 7833 4011 7846

FORECASTER: LA CORTE
Local storm report, Aug 9, 2:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CLERMONT                41.69N  78.49W
08/09/2012                   MCKEAN             PA   911 CALL CENTER

            TREE DOWN ON ROUTE 146

&&

EVENT NUMBER CTP1200387

HEAD
Local storm report, Aug 9, 2:27 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     KANE                    41.66N  78.81W
08/09/2012                   MCKEAN             PA   911 CALL CENTER

1245 PM     TSTM WND DMG     3 S MOUNT JEWETT        41.68N  78.64W
08/09/2012                   MCKEAN             PA   911 CALL CENTER

            TREE DOWN ON HALSEY ROAD

0100 PM     TSTM WND DMG     CLERMONT                41.69N  78.49W
08/09/2012                   MCKEAN             PA   911 CALL CENTER

            TREE DOWN ON ROUTE 146

&&

EVENT NUMBER CTP1200388 CTP1200389 CTP1200387

HEAD
Special weather statement, Aug 9, 2:37 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT THU AUG 9 2012

PAZ006-010-011-091930-
CAMERON PA-ELK PA-POTTER PA-
237 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMERON...EAST CENTRAL ELK AND
SOUTHWESTERN POTTER COUNTIES...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRUMAN...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TRUMAN...HICKS RUN...CAMERON AND STEVENSON
DAM.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4167 7806 4148 7794 4147 7799 4145 7799
      4140 7799 4128 7844 4145 7855

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:43 AM EDTSpecial Weather StatementCTPWarren62 min
Aug 9, 11:57 AM EDTSpecial Weather StatementCTPMcKean63 min
Aug 9, 12:06 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren54 min
Aug 9, 12:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Tioga66 min
Aug 9, 1:14 PM EDTSpecial Weather StatementCTPLancaster46 min
Aug 9, 1:17 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton, Huntingdon58 min
Aug 9, 1:22 PM EDTSpecial Weather StatementCTPSchuylkill53 min
Aug 9, 1:27 PM EDTSpecial Weather StatementCTPSomerset63 min
Aug 9, 1:59 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset61 min
Aug 9, 2:00 PM EDTSpecial Weather StatementCTPTioga60 min
Aug 9, 2:08 PM EDTSpecial Weather StatementCTPLancaster37 min
Aug 9, 2:14 PM EDTSpecial Weather StatementCTPFulton31 min
Aug 9, 2:37 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Aug 9, 2:37 PM EDTSpecial Weather StatementCTPCameron53 min
Aug 9, 3:29 PM EDTSpecial Weather StatementCTPClinton31 min
Aug 9, 3:36 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter54 min
Aug 9, 3:42 PM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Aug 9, 3:48 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon57 min
Aug 9, 4:09 PM EDTSpecial Weather StatementCTPClinton66 min
Aug 9, 4:10 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming65 min
Aug 9, 4:13 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry, Snyder30 min
Aug 9, 4:39 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton51 min
Aug 9, 4:56 PM EDTSpecial Weather StatementCTPClinton, Lycoming64 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCTPMontour61 min
Aug 9, 5:23 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan67 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland59 min
Aug 9, 5:56 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill64 min
Aug 9, 5:57 PM EDTSpecial Weather StatementCTPDauphin, Lebanon63 min
Aug 9, 6:24 PM EDTSpecial Weather StatementCTPCameron66 min
Aug 9, 6:31 PM EDTSpecial Weather StatementCTPLancaster59 min
Aug 9, 6:35 PM EDTSpecial Weather StatementCTPColumbia, Montour, Sullivan40 min
Aug 9, 6:45 PM EDTSpecial Weather StatementCTPMcKean60 min
Aug 9, 7:01 PM EDTSpecial Weather StatementCTPSchuylkill59 min
Aug 9, 7:02 PM EDTSevere Thunderstorm WarningCTPWarren58 min
Aug 9, 7:35 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Potter, Warren55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.